A case of recurrent acute pancreatitis due to intra-articular corticosteroid injection

Patompong Ungprasert, Nitipong Permpalung, Sarawut Summachiwakij, Wuttiporn Manatsathit

Research output: Contribution to journalConference articlepeer-review

Abstract

Context Corticosteroid is a well-established cause of drug-induced pancreatitis. However, acute pancreatitis from intraarticular injection of corticosteroid has never been described. Case report A 69-year-old male presented with acute abdominal pain and was diagnosed with acute pancreatitis. The patient had one episode of acute pancreatitis two year earlier. Both episodes occurred after intra-articular cortisone injection. Investigations for other causes of pancreatitis were negative. Conclusion We report the first case of acute pancreatitis from intra-articular corticosteroid injection. Physicians should be aware of this adverse reaction of corticosteroid that can even occur with local administration.

Original languageEnglish (US)
Pages (from-to)208-209
Number of pages2
JournalJournal of the Pancreas
Volume15
Issue number2
DOIs
StatePublished - 2014
Externally publishedYes
Event2014 ASCO Gastrointestinal Cancers Symposium - San Francisco, CA, United States
Duration: Jan 16 2014Jan 18 2014

Keywords

  • Drug-related side effects and adverse reactions
  • Pancreatitis
  • Steroids

ASJC Scopus subject areas

  • Endocrinology, Diabetes and Metabolism
  • Hepatology
  • Endocrinology

Fingerprint Dive into the research topics of 'A case of recurrent acute pancreatitis due to intra-articular corticosteroid injection'. Together they form a unique fingerprint.

Cite this